MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING; ELECTRODES, PROBES

OLYMPUS WINTER & IBE GMBH VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING; ELECTRODES, PROBES
Model Number WA47786A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/04/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to olympus for evaluation.The root cause cannot be determined at this time.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation.
 
Event or Problem Description
A user facility reported to olympus that while using the versapoint bipolar electrode resectoscopic - 2.5 mm angled loop, resecting, the distal end of the loop broke in the patient 30 minutes into the procedure.The loop was not found.The procedure continued with a second loop, which also broke.The procedure was then abandoned/interrupted.The patient was given prophylactic antibiotics due to the potential infection risk.It was stated that the physician did not feel there was a risk of uterine perforation or any other serious injury.Additional information was requested, but not provided.This event requires two reports for the two broken loops.Patient identifier's (b)(6).This report is for (b)(6).
 
Event or Problem Description
It was additionally reported that the procedure was a hysteroscopy and that the patient had a good post surgical recovery.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information obtained from the customer regarding the reported event and investigation results.New information added to the following fields: b1, b5, d4 (expiration date), h4 and h6.The device was not returned for evaluation/investigation.The issue reported by the customer is evaluated as plausible.As part of formal investigation, the root cause for this issue is likely weakness in current material strength and/or ductility.Manufacturing and quality control review was performed for the affected lot or serial number without showing any non-conformities or deviations regarding the described issue(s).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation.The device was returned to olympus for inspection, and the customer's complaint was confirmed.The product was forwarded to the supplier, whom also confirmed the reported issue.The loop at the distal end of the item was broken.The active tip of the device was fractured from the distal tip.No electrical or functional testing was conducted.The condition of the fracture face of the device suggests a brittle failure.The results of the previously reported investigation do not change.Olympus will continue to monitor field performance for this device.

Brand Name
VERSAPOINT BIPOLAR ELECTRODE RESECTOSCOPIC - 2.5 MM ANGLED LOOP, RESECTING
Common Device Name
ELECTRODES, PROBES
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17090368
Report Number9610773-2023-01592
Device Sequence Number19513867
Product Code HIH
UDI-Device Identifier14042761086254
UDI-Public14042761086254
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K040302
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA47786A
Device Catalogue NumberWA47786A
Device Lot NumberU2209017
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2023
Supplement Date Received by Manufacturer06/22/2023
08/24/2023
Initial Report FDA Received Date06/08/2023
Supplement Report FDA Received Date07/18/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown